MAUDE Adverse Event Report: ST PAUL DELTEC GRIPPER MICRO NEEDLE; NEEDLE, HYPODERMIC, SINGLE LUMEN

ST PAUL DELTEC GRIPPER MICRO NEEDLE; NEEDLE, HYPODERMIC, SINGLE LUMEN
Model Number 21-3256-24
Medical Device Problem Codes Dull, Blunt (2407); Difficult or Delayed Separation (4044)
Health Effect - Clinical Codes Pain (1994); Anxiety (2328)
Date of Event 06/24/2022
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that the cannulas are partly blunt, so repeated puncturing was necessary and the safety closure, which must be removed after puncture, was so tightly attached that a strong pull was necessary.There was no permanent damage and no extravasation, but the repeated puncturing of the cannula caused pain for the patients and fear of further puncturing due to the tight pulling of the closure.No invasive injuries occurred in relation with patients.
 
Additional Manufacturer Narrative
Other text: a device history record (dhr) review was conducted which indicated all inspections were completed and no issues were noted during manufacture.A product sample was received for evaluation.Visual and functional testing was performed.Visual inspection found the safety mechanism inactivated; no damage it can be observed on the base and needle.Functional testing found the sample returned was broken when trying to activate the arm due the needle base was too tight, complaint is confirmed.The root cause of the reported issue was found to be lack of adherence in procedure that indicate to lift the arm just enough to free the site to be turned to the final position, this step is a control process to assure the safety mechanism since this is a purchased component.An awareness notification was made to production personnel to explain the importance to adherence or following the procedure? completed 17/november/2022.This issue will be monitored for any increase in occurrence.If the occurrence of this issue increases significantly, additional investigative action will be taken accordingly.

Brand Name
DELTEC GRIPPER MICRO NEEDLE
Common Device Name
NEEDLE, HYPODERMIC, SINGLE LUMEN
Manufacturer (Section D)
ST PAUL
1265 grey fox rd.
st. paul MN 55112
Manufacturer (Section G)
NULL
1265 grey fox rd.
st. paul MN 55112
Manufacturer Contact
jim vegel
6000 nathan lane north
minneapolis, MN 55442
MDR Report Key15066765
Report Number3012307300-2022-13769
Device Sequence Number5711910
Product Code FPA
UDI-Device Identifier10610586029790
UDI-Public10610586029790
Combination Product (Y/N)N
Initial Reporter CountryGM
PMA/510(K) Number
K072059
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,User Facility
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 12/01/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date11/20/2025
Device Model Number21-3256-24
Device Catalogue Number21-3256-24
Device Lot Number4076628
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 06/24/2022
Supplement Date Received by Manufacturer11/18/2022
Initial Report FDA Received Date07/20/2022
Supplement Report FDA Received Date12/01/2022
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured12/05/2020
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient SexUnknown